MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE
Catalog Number 04P53-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false repeat reactive (2.61, 2.60, 2.60 s/co) architect hbsag result for a (b)(6) male dialysis patient.The customer further indicated the architect hbsag confirmatory result was 98%.The customer further indicated a month later the patient generated non reactive results.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of field data, review of manufacturing documents and a review of labeling.Review of complaint activity did not identify any adverse or non-statistical trends for the architect hbsag qualitative assay.Normal complaint activity was identified for reagent lot 75060fn00.Using world wide field data the historical performance of reagent lot 75060fn00 was evaluated and compared to the performance of all architect hbsag reagent lots in the field for the last 12 months.The median value for the negative population of the complaint lot was similar to the median values for other architect hbsag reagent lots.This evaluation indicates lot 75060fn00 is performing similar to other reagent lots in the field.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues associated with false positive results.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect hbsag qualitative assay was identified.

Brand Name
ARCHITECT HBSAG QUALITATIVE
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6901145
Report Number3008344661-2017-00087
Device Sequence Number16474888
Product Code KSJ
UDI-Device Identifier00380740007775
UDI-Public00380740007775
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2017
Device Catalogue Number04P53-25
Device Lot Number75060FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/17/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR